MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804300-33
Medical Device Problem Codes Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Obstruction/Occlusion (2422); Vascular Dissection (3160); Thrombosis/Thrombus (4440)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the distal right coronary artery (rca) with heavy tortuosity.The lesion was pre-dilated with non-abbott balloons.The dragonfly opstar imaging catheter was attempted to be used with a balance middleweight (bmw) universal ii guide wire but the wire was kinked so it was not used.The second bmw universal ii was used with the dragonfly but the devices met resistance with the anatomy during advancement and a kink in the wire was noted.Upon removal the devices were stuck together and the guide wire was inadvertently removed with the dragonfly.At an unspecified point in the procedure, a 3x33 mm xience stent was deployed in the distal right coronary artery (drca).A dissection was noted and an attempt to treat the dissection was unsuccessful due to the bmw universal ii guide wires, pilot guide wires and whisper guide wire kept losing position.Additionally, five xience skypoint stent delivery systems (sds) failed to cross the lesion due to the xience stent in the drca.The stent was noted to have thrombosis.The procedure lasted 3.5 hours.The procedure was aborted and the patient was sent to the intensive care unit.The patient coded while in the icu and the rca was noted to be completely shut down; however the patient is now stable.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.The reported patient effect of occlusion, thrombosis and dissection are listed in the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use as a known patient effect of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no corrective action is required.The additional devices referenced in b5 are filed under separate medwatch report numbers.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.The reported patient effect of occlusion and thrombosis are listed in the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use as a known patient effect of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no product-related corrective action will be implemented in this case.H6: correction health effect - clinical code 3160 vascular dissection was removed.H6: correction medical device problem code 2920 difficult to advance was removed.H6: investigation findings code 114 was removed.H6: investigation conclusions code 4311 was removed.H11 - additional mfr narrative: revised.
 
Event or Problem Description
Subsequent to the initially filed reports it should be noted that the dissection was noted prior to the xience skypoint stent being deployed.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24203695
Report Number2024168-2026-00400
Device Sequence Number14830096
Product Code NIQ
UDI-Device Identifier08717648233272
UDI-Public(01)08717648233272(17)280819(10)5082241
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1804300-33
Device Catalogue Number1804300-33
Device Lot Number5082241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(1) WHISPER GUIDE WIRE; (2) PILOT GUIDE WIRES; (3) BMW UNIVERSAL II GUIDE WIRES; (5) XIENCE SKYPOINT SDS
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age71 YR
Patient SexMale